RUS  ENG JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PACKAGE AMSBIB
General information
Latest issue
Forthcoming papers
Archive
Impact factor
Guidelines for authors
License agreement

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Trudy MIAN:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Tr. Mat. Inst. Steklova, 2008, Volume 263, Pages 44–63 (Mi tm782)  

This article is cited in 5 scientific papers (total in 5 papers)

The Manifold of Isospectral Symmetric Tridiagonal Matrices and Realization of Cycles by Aspherical Manifolds

A. A. Gaifullin

M. V. Lomonosov Moscow State University

Abstract: We consider the classical N. Steenrod's problem of realization of cycles by continuous images of manifolds. Our goal is to find a class $\mathcal M_n$ of oriented $n$-dimensional closed smooth manifolds such that each integral homology class can be realized with some multiplicity by an image of a manifold from the class $\mathcal M_n$. We prove that as the class $\mathcal M_n$ one can take a set of finite-fold coverings of the manifold $M^n$ of isospectral symmetric tridiagonal real $(n+1)\times(n+1)$ matrices. It is well known that the manifold $M^n$ is aspherical, its fundamental group is torsion-free, and its universal covering is diffeomorphic to $\mathbb R^n$. Thus, every integral homology class of an arcwise connected space can be realized with some multiplicity by an image of an aspherical manifold with a torsion-free fundamental group. In particular, for any closed oriented manifold $Q^n$, there exists an aspherical manifold that has torsion-free fundamental group and can be mapped onto $Q^n$ with nonzero degree.

Full text: PDF file (302 kB)
References: PDF file   HTML file

English version:
Proceedings of the Steklov Institute of Mathematics, 2008, 263, 38–56

Bibliographic databases:

UDC: 515.164
Received in April 2008

Citation: A. A. Gaifullin, “The Manifold of Isospectral Symmetric Tridiagonal Matrices and Realization of Cycles by Aspherical Manifolds”, Geometry, topology, and mathematical physics. I, Collected papers. Dedicated to Academician Sergei Petrovich Novikov on the occasion of his 70th birthday, Tr. Mat. Inst. Steklova, 263, MAIK Nauka/Interperiodica, Moscow, 2008, 44–63; Proc. Steklov Inst. Math., 263 (2008), 38–56

Citation in format AMSBIB
\Bibitem{Gai08}
\by A.~A.~Gaifullin
\paper The Manifold of Isospectral Symmetric Tridiagonal Matrices and Realization of Cycles by Aspherical Manifolds
\inbook Geometry, topology, and mathematical physics.~I
\bookinfo Collected papers. Dedicated to Academician Sergei Petrovich Novikov on the occasion of his 70th birthday
\serial Tr. Mat. Inst. Steklova
\yr 2008
\vol 263
\pages 44--63
\publ MAIK Nauka/Interperiodica
\publaddr Moscow
\mathnet{http://mi.mathnet.ru/tm782}
\mathscinet{http://www.ams.org/mathscinet-getitem?mr=2599370}
\zmath{https://zbmath.org/?q=an:1203.57013}
\elib{http://elibrary.ru/item.asp?id=11640633}
\transl
\jour Proc. Steklov Inst. Math.
\yr 2008
\vol 263
\pages 38--56
\crossref{https://doi.org/10.1134/S0081543808040044}
\isi{http://gateway.isiknowledge.com/gateway/Gateway.cgi?GWVersion=2&SrcApp=PARTNER_APP&SrcAuth=LinksAMR&DestLinkType=FullRecord&DestApp=ALL_WOS&KeyUT=000263177700003}
\elib{http://elibrary.ru/item.asp?id=13570866}
\scopus{http://www.scopus.com/record/display.url?origin=inward&eid=2-s2.0-59849094861}


Linking options:
  • http://mi.mathnet.ru/eng/tm782
  • http://mi.mathnet.ru/eng/tm/v263/p44

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles

    This publication is cited in the following articles:
    1. A. A. Gaifullin, “A Minimal Triangulation of Complex Projective Plane Admitting a Chess Colouring of Four-Dimensional Simplices”, Proc. Steklov Inst. Math., 266 (2009), 29–48  mathnet  crossref  mathscinet  zmath  isi  elib  elib
    2. Gaifullin A., “Universal Realisators for Homology Classes”, Geom. Topol., 17:3 (2013), 1745–1772  crossref  mathscinet  zmath  isi  elib  scopus
    3. Baird T., Ramras D.A., “Smoothing Maps Into Algebraic Sets and Spaces of Flat Connections”, Geod. Dedic., 174:1 (2015), 359–374  crossref  mathscinet  zmath  isi  scopus
    4. A. A. Gaifullin, “Small covers of graph-associahedra and realization of cycles”, Sb. Math., 207:11 (2016), 1537–1561  mathnet  crossref  crossref  mathscinet  adsnasa  isi  elib
    5. Gaifullin A.A., Neretin Yu.A., “Infinite Symmetric Group, Pseudomanifolds, and Combinatorial Cobordism-Like Structures”, J. Topol. Anal., 10:3 (2018), 605–625  crossref  mathscinet  isi  scopus
  • Труды Математического института им. В. А. Стеклова Proceedings of the Steklov Institute of Mathematics
    Number of views:
    This page:423
    Full text:75
    References:59
    First page:17

     
    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2020